Alert archive / Oregon / Gale Warnings in 2008
Gale Warning 45, NWS Medford, OR
NWS Medford, OR issued this gale warning at Nov 19, 2008, 2:23 PM PST. It took effect at Nov 20, 2008, 4:00 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2008, 2:23 PM PST (22:23 UTC)
- In effect from
- Nov 20, 2008, 4:00 AM PST
- Expired
- Nov 20, 2008, 8:17 AM PST
- In force
- 4 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS76 KMFR 192223 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 223 PM PST WED NOV 19 2008 PZZ350-356-370-376-201130- /O.NEW.KMFR.SI.Y.0113.081120T0600Z-081120T1200Z/ /O.UPG.KMFR.SE.A.0024.081120T1200Z-081122T2200Z/ /O.NEW.KMFR.SE.W.0047.081120T1800Z-081123T0000Z/ /O.NEW.KMFR.GL.W.0045.081120T1200Z-081120T1800Z/ /O.NEW.KMFR.SW.Y.0102.081120T0600Z-081120T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 223 PM PST WED NOV 19 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 10 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM THURSDAY TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST THURSDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 10 AM THURSDAY TO 4 PM PST SATURDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. A COLD FRONT MOVES INTO THE REGION TONIGHT WITH WINDS INCREASING TO 30 KT WITH GUSTS TO 40 KT BY LATE TONIGHT. WIND WILL DECREASE TO 10 TO 20 KT FROM THE NORTHWEST BEHIND THE FRONT BY TOMORROW AFTERNOON. SEAS WILL RISE TO 12 TO 16 FEET WITH WIND WAVE DOMINATING AHEAD OF THE FRONT. WEST SWELL OF 12 TO 14 FEET AT 11 SECOND WILL MOVE IN BEHIND THE FRONT...DECREASING TO BELOW 12 FEET SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SVEN
2 follow-up statements
000 WHUS76 KMFR 201054 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 254 AM PST THU NOV 20 2008 PZZ350-356-370-376-210000- /O.CAN.KMFR.SI.Y.0113.000000T0000Z-081120T1200Z/ /O.EXT.KMFR.SW.Y.0102.000000T0000Z-081123T1800Z/ /O.CON.KMFR.GL.W.0045.081120T1200Z-081120T1800Z/ /O.CAN.KMFR.SE.W.0047.081120T1800Z-081123T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 254 AM PST THU NOV 20 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 10 AM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HAZARDOUS SEAS WARNING. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 10 AM PST SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A COLD FRONT WILL MOVE THROUGH THE WATERS EARLY THIS MORNING. SOUTHERLY WINDS WILL INCREASE TO 30 KT WITH GUSTS TO 35 KT THROUGH 10 AM. WINDS WILL DECREASE TO 15 TO 25 KT FROM THE WEST AND NORTHWEST BEHIND THE FRONT BY AFTERNOON. A CHOPPY WIND WAVE WILL DOMINATE AHEAD OF THE FRONT FOLLOWED BY A WEST SWELL OF 12 TO 14 FEET AT 11 SECONDS BEHIND THE FRONT...DECREASING TO BELOW 10 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SANDLER
000 WHUS76 KMFR 201617 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 817 AM PST THU NOV 20 2008 PZZ356-376-210530- /O.CAN.KMFR.GL.W.0045.000000T0000Z-081120T1800Z/ /O.NEW.KMFR.SI.Y.0114.081120T1617Z-081120T1900Z/ /O.CON.KMFR.SW.Y.0102.000000T0000Z-081123T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 817 AM PST THU NOV 20 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. A COLD FRONT WILL HAS MOVED EAST OF THE WATERS WITH WEST WINDS DECREASING TO 15 TO 25 MPH. WINDS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON AND EVENING HOURS. A WEST SWELL OF 10 TO 11 FEET AT 11 SECONDS WILL MOVE INTO THE WATERS BY THIS AFTERNOON...DECREASING TO BELOW 10 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-210530- /O.CAN.KMFR.GL.W.0045.000000T0000Z-081120T1800Z/ /O.NEW.KMFR.SI.Y.0114.081120T1617Z-081120T2200Z/ /O.CON.KMFR.SW.Y.0102.000000T0000Z-081123T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 817 AM PST THU NOV 20 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. A COLD FRONT WILL HAS MOVED EAST OF THE WATERS WITH WEST WINDS DECREASING TO 20 TO 25 MPH. WINDS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON AND EVENING HOURS. A WEST SWELL OF 10 TO 11 FEET AT 11 SECONDS WILL MOVE INTO THE WATERS BY THIS AFTERNOON...DECREASING TO BELOW 10 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ GETTMAN
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 19, 8:44 AM PST, 5 hours 39 minutes earlier.
Area forecast discussion, Nov 19, 8:44 AM PST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
844 AM PST WED NOV 19 2008
.DISCUSSION...NO UPDATES ARE NEEDED FOR TODAY. THE FOG WILL LINGER
IN THE ROGUE AND ILLINOIS VALLEY INTO EARLY THIS AFTERNOON...THEN
END UP MOSTLY CLOUDY WITH MID AND HIGH LEVEL CLOUDS ALREADY MOVING
INTO SOUTHWEST OREGON. THE 12Z NAM IS A LITTLE SLOWER WITH THE
ARRIVAL OF THE FRONT COMPARED TO THE 12Z GFS AND LAST NIGHTS ECMWF
RUN. MORE THAN LIKELY WELL LEAN TOWARDS THE FASTER GFS/ECMWF
TIMING AND GRADUALLY INCREASE POPS THIS EVENING AND OVERNIGHT
TONIGHT. RAIN WILL BREAK TO SHOWERS WITH SNOW LEVELS LOWERING TO
AROUND 4000 FEET. SOME OF THE HIGHER PASSES MAY PICK UP AN INCH OR
TWO OF SNOW FORM THE SHOWERS THURSDAY AFTERNOON. WELL LOOK INTO
THIS IN MORE DETAILS THIS MORNING AND MAKE ANY NECESSARY CHANGES
FOR THE AFTERNOON PACKAGE.
&&
.AVIATION...FOG AND LOW CLOUDS WILL PERSIST THROUGH NOON IN THE
ROGUE AND ILLINOIS VALLEYS...THEN WILL BREAK UP WITH SCT CIGS NEAR
1000 FEET. MID AND HIGH LEVEL CLOUDS WILL LINGER INTO THE
AFTERNOON. FOG SHOULD NOT BE AN ISSUE IN THE UMPQUA BASIN THIS
MORNING...BUT CIGS WILL REMAIN IFR THROUGH THE MORNING...THEN
SHOULD IMPROVE TO VFR AS THE LOW LEVEL CLOUDS BREAK UP AND BEING
REPLACED BY MID LEVEL CLOUDS NEAR 7000 FEET. VIS AND CIGS WILL
IMPROVE AT THE COAST LATE THIS MORNING INTO THE AFTERNOON. VFR
CONDITIONS SHOULD PREVAIL TODAY EAST OF THE CASCADES.
&&
.PREV DISCUSSION... /ISSUED 215 AM PST WED NOV 19 2008/
DISCUSSION...THE AXIS OF A STRONG RIDGE LIES JUST TO THE EAST OF
THE REGION...WHILE A TROUGH IS LOCATED OFF THE COAST NEAR 145W. A
SOUTHWEST FLOW WILL CONTINUE TO FEED VARYING AMOUNTS OF HIGH CLOUDS
ACROSS THE AREA AGAIN TODAY. BOTH THE GFS/ECMWF ARE CONSISTENT IN
BRINGING A COLD FRONT TO THE COAST THURSDAY MORNING THEN INLAND
DURING THE DAY. THIS SYSTEM LACKS MOISTURE AND GOOD DYNAMICS SO NOT
EXPECTING ANY SIGNIFICANT PRECIPITATION. A WEAK RIDGE WILL BUILD
OVER THE REGION FRIDAY...THEN ANOTHER SYSTEM WILL MOVE ONSHORE
FRIDAY NIGHT. MOST OF THE ENERGY WITH THIS NEXT SYSTEM WILL REMAIN
TO THE NORTH OF THE REGION.
IN THE EXTENDED...THE MODELS BEGIN THE PERIOD IN GOOD AGREEMENT
BUILDING WEAK HIGH PRESSURE OVER THE AREA SATURDAY THROUGH MONDAY.
LATER MONDAY INTO TUESDAY THE GFS SHOWS A CLOSED LOW APPROACHING THE
CALIFORNIA COAST WHILE THE ECMWF HAS A STRETCHED OUT TROUGH
APPROACHING.
AVIATION...COAST...AREAS OF IFR CONDITIONS THIS MORNING IMPROVING
TO MVFR THIS AFTERNOON. INLAND...AREAS OF IFR CONDITIONS DUE TO
VALLEY FOG THIS MORNING BECOMING VFR THIS AFTERNOON.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ023-
ORZ024-ORZ026-ORZ029.
DENSE FOG ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ024-
ORZ026.
CA...NONE.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WATCH FROM LATE TONIGHT
THROUGH SATURDAY AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
99/99/99Hazardous weather outlook, Nov 19, 1:34 AM PST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 134 AM PST WED NOV 19 2008 ORZ024-026-191800- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 134 AM PST WED NOV 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM PST THIS MORNING. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPILDE
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 1:27 AM PST | Dense Fog Advisory | MFR | Curry, Jackson, Josephine | 9 hr |
| Nov 19, 2:23 PM PST | Hazardous Seas Warning | MFR | 13 hr | |
| Nov 19, 2:23 PM PST | Small Craft Advisory for Winds | MFR | 13 hr | |
| Nov 19, 2:23 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.